John Libbey Eurotext

My cart ( )

Hépato-Gastro & Oncologie Digestive

Liver toxicity of antiretroviral therapy Volume 16, numéro 2, mars-avril 2009

  • Auteur(s) : Anne Gervais
  • Mots-clés : liver, HIV, antiretroviral therapy, toxicity, adverse effects
  • Page(s) : 93-9
  • DOI : 10.1684/hpg.2009.0287
  • Année de parution : 2009

Résumé : Since 1996, introduction of antiretroviral therapy (ARV) has dramatically improved HIV treatment. However, patient’s extended survival is based on a life-long treatment. Thus ARV adverse effects are becoming a major cause of morbidity in HIV infection. Hepatotoxicity is one of the most prevalent causes of adverse effects, that can lead to treatment cessation. Several mechanisms explain ARV’s hepatotoxicity: immune reconstitution at ARV initiation, mitochondrial cytopathy, hypersensitivity to abacavir or nevirapine, dose-dependant toxicity to protease inhibitors or non-nucleosidic inhibitors of inverse transcriptase. The mechanisms underlying hepatic steatosis or steatohepatitis, related to metabolic syndrome, lypodystrophy and insulin resistance, are not fully understood yet. Finally, in clinical practice, hepatotoxicity is complexe to analyze as patients take multiple ARV with others non-ARV medications.

Illustrations

Ouvrir l'onglet